MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM
Catalog Number 8267.VIT25
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.The investigation showed that the o- ring , the stainless steel ring and the plastic ring are not straight against the body.Therefore the seal between the o-ring and the inner knife can not be guaranteed to be closed.Since instrument producing air bubbles, it leads to harm the patient.Hence it is concluded as reportable.Assuming worst case during surgery may cause injury to the patient, hence it is reportable.The risk is possible injury by microbial, viral or prion infection (patient harm).There is no information that patient harm had occurred.All available information has been disclosed.The complaint is confirmed and has now been closed.
 
Event or Problem Description
Does not suck well and spits air.All information has been disclosed.Sample available.No report of patient injury.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7504436
Report Number1222074-2018-00113
Device Sequence Number13495010
Product Code HQE
UDI-Device Identifier08717872019086
UDI-Public08717872019086
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT25
Device Lot Number2000368217
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2015
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1